Alert archive / Texas / Special Weather Statements in 2011
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jun 5, 2011, 6:21 PM CDT for Van Zandt County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 5, 2011, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WWUS84 KFWD 052321
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN JUN 5 2011
TXZ122-052345-
VAN ZANDT TX-
621 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN VAN ZANDT COUNTY
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TYLER TO 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT 5 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EDOM AND VAN.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3236 9558 3235 9559 3235 9582 3249 9589
3255 9570 3254 9559 3248 9559 3241 9550
3236 9545
TIME...MOT...LOC 2321Z 303DEG 3KT 3240 9550 3244 9575
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:15 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SUN JUN 5 2011 .DISCUSSION... TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS AFTERNOON AND THIS EVENING. INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN THE THUNDERSTORMS. OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 99 76 98 74 / 20 20 10 10 10 WACO, TX 70 98 69 96 71 / 20 20 10 10 10 PARIS, TX 71 98 71 95 70 / 30 10 10 10 10 DENTON, TX 69 97 70 98 71 / 20 10 10 10 10 MCKINNEY, TX 69 97 69 96 70 / 20 20 10 10 10 DALLAS, TX 76 99 76 97 75 / 20 20 10 10 10 TERRELL, TX 71 97 70 96 71 / 20 20 10 10 10 CORSICANA, TX 72 96 69 95 72 / 30 20 10 20 10 TEMPLE, TX 69 94 69 93 70 / 20 20 10 10 10 MINERAL WELLS, TX 67 96 68 96 72 / 20 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SUN JUN 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE 35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE 35 AND INTERSTATE 35E THIS EVENING. 14
In the hours before
Special weather statement, Jun 5, 5:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SUN JUN 5 2011
TXZ135-052245-
HENDERSON TX-
512 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDERSON COUNTY
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF ATHENS...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
EUSTACE...MALAKOFF AND TRINIDAD.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3205 9574 3204 9574 3201 9605 3203 9607
3208 9607 3208 9611 3236 9608 3235 9568
3205 9568
TIME...MOT...LOC 2212Z 034DEG 1KT 3219 9592Special weather statement, Jun 5, 5:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT SUN JUN 5 2011
TXZ095-052315-
LAMAR TX-
547 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMAR COUNTY
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PARIS...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3377 9551 3366 9545 3365 9544 3353 9548
3348 9560 3348 9565 3352 9576 3361 9586
3374 9579 3378 9567
TIME...MOT...LOC 2248Z 018DEG 1KT 3361 9564Local storm report, Jun 5, 6:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SUN JUN 05 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL EUSTACE 32.30N 95.98W
06/05/2011 E1.75 INCH HENDERSON TX LAW ENFORCEMENT
FEW QUARTER TO GOLFBALL HAIL STONES IN EUSTACE. ALSO
POSSIBLE DAMAGING WINDS IN PAYNE SPRINGS.Special weather statement, Jun 5, 6:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT SUN JUN 5 2011
TXZ103-104-052345-
DENTON TX-COLLIN TX-
616 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
SOUTHEASTERN DENTON COUNTY
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF PLANO...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...
HACKBERRY...HEBRON...LITTLE ELM...PLANO...THE COLONY AND LAKE
LEWISVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3309 9664 3299 9669 3299 9694 3309 9699
3320 9694 3320 9670
TIME...MOT...LOC 2317Z 185DEG 2KT 3307 9681Special weather statement, Jun 5, 6:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT SUN JUN 5 2011
TXZ095-052345-
LAMAR TX-
618 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN LAMAR COUNTY
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PARIS...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3373 9550 3346 9551 3346 9555 3348 9557
3347 9559 3348 9560 3347 9568 3349 9578
3346 9582 3346 9586 3374 9585
TIME...MOT...LOC 2318Z 185DEG 2KT 3359 9568Special weather statement, Jun 5, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN JUN 5 2011
TXZ122-052345-
VAN ZANDT TX-
621 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN VAN ZANDT COUNTY
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF TYLER TO 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT 5 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EDOM AND VAN.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3236 9558 3235 9559 3235 9582 3249 9589
3255 9570 3254 9559 3248 9559 3241 9550
3236 9545
TIME...MOT...LOC 2321Z 303DEG 3KT 3240 9550 3244 9575The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:48 PM CDT | Special Weather Statement | FWD | Delta | 27 min |
| Jun 4, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 63 min |
| Jun 5, 3:18 PM CDT | Special Weather Statement | FWD | Hopkins | 27 min |
| Jun 5, 3:34 PM CDT | Special Weather Statement | FWD | Rains | 26 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | FWD | Franklin | 32 min |
| Jun 5, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 39 min |
| Jun 5, 4:20 PM CDT | Special Weather Statement | FWD | Rains | 25 min |
| Jun 5, 4:24 PM CDT | Special Weather Statement | FWD | Robertson | 36 min |
| Jun 5, 4:44 PM CDT | Special Weather Statement | FWD | Henderson | 31 min |
| Jun 5, 4:45 PM CDT | Special Weather Statement | FWD | Van Zandt | 30 min |
| Jun 5, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 37 min |
| Jun 5, 5:07 PM CDT | Special Weather Statement | FWD | Delta | 38 min |
| Jun 5, 5:12 PM CDT | Special Weather Statement | FWD | Henderson | 33 min |
| Jun 5, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 34 min |
| Jun 5, 5:47 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Jun 5, 6:16 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Jun 5, 6:18 PM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Jun 5, 6:43 PM CDT | Special Weather Statement | FWD | Collin | 32 min |
| Jun 5, 6:46 PM CDT | Special Weather Statement | FWD | Van Zandt | 29 min |
Nearby
Special Weather Statements in Texas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.